Advertisement -- Learn more about ads on this site.
 

team19403forum


  Team Forum
Dealing with Anxiety

A Guide to Posting in Your SparkTeam Forum

  FORUM:   General Team Discussion Forum
TOPIC:   Increased Anxiety and Depression 


Search
Reply Create A New Topic Subscribe to this Discussion
Advertisement -- Learn more about ads on this site.
Author: Message: Sorting Last Post on Top


DAGNETAGGERT
DAGNETAGGERT's Photo Posts: 474
11/13/08 6:02 P

Send Private Message
Reply
Glad you are making progress! One day at a time right? I just find that it takes time for me to feel like myself again, to enjoy life, to not worry about mortality (glad I'm not the only one who thinks like that, my husband thinks I'm morbid)...I just keep trying, for me there hasn't been a cure, just time. I hope your today is better than your yesterday!

"The price of being a sheep is boredom. The price of being a wolf is loneliness. Choose one or the other with great care." - gapingvoid.com


 Pounds lost: 5.2 
 
0
7
14
21
28


JUSTME52
JUSTME52's Photo Posts: 6,546
9/29/08 11:36 P

Send Private Message
Reply
Glad to hear you are doing better and the job you're applying for sounds awesome. I love animals!! I wish I could get out and do things like that. I'm working on it. Just the thought of an interview sends me in a tail spin LOL

Cats regard people as warmblooded furniture.
Jacquelyn Mitchard

"The greatest discovery of my generation is that a human being can alter his life by altering his attitudes of mind."
~ William James


 current weight: 180.0 
 
190
180
170
160
150


COLLEEN_29
COLLEEN_29's Photo Posts: 86
9/29/08 11:26 P

COLLEEN_29's SparkPage
Send Private Message
Reply
Thanks to everyone for their feedback! emoticon
This is precisely why I like group therapy--there are so many people who encourage, support and give helpful advice to eachother.

I will look up the 5-http supplement. I have actually heard about it, though I have never tried it, myself. That's kinda funny since I take nearly every other supplement/vitamin/mineral there is *LOL*. I will take a look at the site. Thanks!

As for the book "The Grays," I thought that I was the only one who found it a little frightening--I'm glad that I'm not alone in this. It is an interesting read, though, as I love sci-fi and things to do with alien life. I may continue to read it, but with caution emoticon. I have actually reserved his other book about the alien school (I forget the title right now) that I think may be a little less scary.

I'm actually feeling a little better today, though I can feel the anxiety creeping in. I managed to pay some medical bills that have been hanging over my head, as well as make room for the group therapy session that's coming up in my schedule. I'm also looking forward to applying for a position as an Adoption Counselor for an animal organization.

Thanks again, everyone! emoticon

~Colleen



JUSTME52
JUSTME52's Photo Posts: 6,546
9/29/08 6:13 P

Send Private Message
Reply
They tried me on 3 different medicines and I had major side effects so I asked my OB that treats me with bio-identical hormones and I found out about 5-htp.
I took it for a month and the depression lifted. I've been off it for several months but I'm thinking about going back on for my anxiety attacks.
Here's a site that might help.
altmedicine.about.com/cs/herbsvitaminsad/a
/5HTP.htm

You might search your library and see if they have books on it too. It's pretty interesting.
Also, if you don't journal you might want to start. I've also found (for me) jogging is helping. I started out very slow and I'm building up.
You will get through this!

Cats regard people as warmblooded furniture.
Jacquelyn Mitchard

"The greatest discovery of my generation is that a human being can alter his life by altering his attitudes of mind."
~ William James


 current weight: 180.0 
 
190
180
170
160
150


JULIED37
JULIED37's Photo Posts: 606
9/29/08 5:20 P

JULIED37's SparkPage
Send Private Message
Reply
Colleen:

Hang in there, just recently I had decided to reduce my meds to alleviate some of the side effects and ended up crying all day on the 3rd day. I do know that reducing meds can cause some of it. It sounds like you have alot of other things coming into play as well. My sister uses Lamictal as well and she is on a 300 dose and she is doing so much better. I am thankful for it. She had to gradually increase too. If your not sleeping you might ask about some meds or even otc sleep aids like melotoin or tylenol pm. We are all here for you.


 current weight: 189.0 
 
255
230
205
180
155


KELLYACOX
KELLYACOX's Photo Posts: 657
9/29/08 5:03 P

KELLYACOX's SparkPage
Send Private Message
Reply
Colleen: When I have my aniexty I to also have thoughts of my own mortality, I am not sure why that is.
It sounds like you have several things happening at once that is probably causing the panics and depression.
I wish you the best of luck getting through it....don't give up, your spark friends are here for you.


 current weight: 105.0 
 
128
122.25
116.5
110.75
105


~*KIMMI*~
~*KIMMI*~'s Photo Posts: 2,618
9/29/08 4:26 P

Send Private Message
Reply
emoticon I'm not on any of those meds so I don't think I will be particularly helpful. I did read 'The Greys' though and it scared the you know what out of me... I have a slight phobia of the whole alien abduction scenerio. I think you are on the right thought track though - it could be medication OR your environment making you anxious, I have had issues with both and its really difficult to tell which is influencing you most unless you change your environment and see if that helps.


The meeting of two personalities is like the contact of two chemical substances: if there is any reaction, both are transformed.

Carl Jung


 current weight: 256.0 
 
280
245
210
175
140


COLLEEN_29
COLLEEN_29's Photo Posts: 86
9/29/08 2:53 P

COLLEEN_29's SparkPage
Send Private Message
Reply
Over the past two weeks, my anxiety, and depression to some degree, has increased. My psychiatrist is currently trying to get me off of the Klonopin (.5 mg) that I have been taking. To do this, he has asked that I only take .25 mg in either the morning or evening and report back to him how I'm feeling during my next visit. Of course, he has also had me increase my Lamictal dosage from 25mg to 50mg during my last visit, as well.

This leaves me wondering which change (if either) is causing my anxiety and depression to increase. I have been having more anxious thoughts regarding my own, as well as others', mortality. I have also been thinking about the election (recently volunteered with campaign),the possibility that the sun may implode in my lifetime (oy!!--and other related thoughts), and anxiety over finding a job.

At the same time, I have noticed that I have been losing interest in things that I normally like to do. For example, I drove to the park yesterday. When I went to get out of my car, I suddenly just thought, "Why do this? It won't be any fun, anyway." and the blahs set in, and I decided not to go to the park. I have also been feeling like there's a black cloud hanging over me (so to speak--not literally *LOL*). Of course, I haven't been sleeping as well, and drinking more caffeine as a result. So, perhaps the caffeine and lack of sleep is effecting my moods and thoughts. IDK...

What do you think? Have you had experiences like these while on, or getting off, these medications? It may also be that my Sertraline needs to be increased...

Current Meds:
Sertraline(Zoloft)--100mg
Lamictal--50mg
Klonopin--.25mg

I might print this, and take it with me to my next pdoc appointment. He's a pretty good pdoc, so I think he can probably help me to figure this out.

I'm worried that I'm losing my mind or something. I now have an account on YouTube, and I have become somewhat addicted to it. Recently, I watched a video about the treatment of psychiatric patients in a mental hospital in Serbia, and it depressed me BIG TIME! It conjured up some of the feelings that I had while I was at a mental health facility for 10 days here in CA which was not a good experience, and one that I would not wish on my worst enemy. I am also reading "The Grays" by Whitley Streiber which is also somewhat bleak, though I wasn't able to really put it down yesterday because it has some interesting points and characters, as well.

It's probably a culmination of MANY things that are going on, and what I really need to do is get out of my head and into life more *LOL*. It has just been tough for me to do this, though...

Edited by: COLLEEN_29 at: 9/29/2008 (15:16)


 
Page: 1 of (1)  
   
Report Innappropriate Post

Other Dealing with Anxiety General Team Discussion Forum Posts


Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x19403x18906279

Review our Community Guidelines